# SDR 2008FA0000899

- Difficulty date: October 16, 2008
- Submitted: December 22, 2008
- Operation: General aviation
- Aircraft: N6478P
- Make and model: Cessna 152
- Aircraft serial: 15285025
- Engine: Lyc O235L2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B21431
- Part serial: V537943259
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE WAS REMOVED DUE TO ABNORMAL NOISE AND ROUGHNESS, UPON TEARDOWN INSP, FOUND THE CRANKSHAFT BROKEN IN TWO AT THE CENTER MAIN BEARING AREA.  THE CTR MAIN BRG SHOWED DISTRESS, BUT DID NOT INDICATE ANY LACK OF LUBRICATION.  THE CRANKCASE HAD SLIGHT DAMAGE IN THE BEARING RETAINING AREA.  THIS ENGINE HAD BEEN FACTORY OVERHAULED ON 7/14/06, AND PRESENTLY HAS 961.3 HOURS SINCE OVERHAUL.  THE LOG BOOK DID NOT INDICATE ANY PROP STRIKE OR PROPELLER CHANGE.  (K)
